Georgia, 2010Damaging Winds in Georgia, August 6, 2010
August 6, 2010 · NWS CHS · 3 events in 1 county or zone
Widespread surface heating and continued deep moisture advection ahead of an approaching cold front from the northwest allowed for very unstable atmospheric conditions with CAPE values between 3500 to 4000 J/kg Friday afternoon and evening. As a 500 mb shortwave tracked along the southern periphery of a broad through and across the region, severe thunderstorms developed across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread surface heating and continued deep moisture advection ahead of an approaching cold front from the northwest allowed for very unstable atmospheric conditions with CAPE values between 3500 to 4000 J/kg Friday afternoon and evening. As a 500 mb shortwave tracked along the southern periphery of a broad through and across the region, severe thunderstorms developed across the area. Severe thunderstorms initially developed along the seabreeze in the area late in the afternoon. More organized severe storms tracked into the area from the Midlands during the evening and pushed all the way into portions of southeast Georgia during the early overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 6, 2:46 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 6, 2:46 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI AUG 6 2010
.SYNOPSIS...
A COLD FRONT WILL ADVANCE SOUTH INTO THE AREA TONIGHT...THEN WILL
WEAKEN AND DISSIPATE BY SUNDAY. ATLANTIC HIGH PRESSURE WILL REGAIN
CONTROL OF AREA WEATHER TUESDAY THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WIDESPREAD SFC HEATING THIS AFTERNOON AND CONTINUED DEEP MOISTURE
ADVECTION AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTHWEST WILL
ALLOW VERY UNSTABLE ATMOSPHERIC CONDITIONS TO PERSIST THROUGH EARLY
TONIGHT. WITH CAPE VALUES REMAINING BETWEEN 3500-4000 J/KG AND MID
LVL FORCING INCREASING THIS EVENING...A SEVERE THUNDERSTORM WATCH
WILL CONTINUE FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA UNTIL 9 PM TONIGHT.
STRONG SHOWERS/THUNDERSTORMS WITH SOME SEVERE ARE LIKELY TO CONTINUE
INTO EARLY TONIGHT AS AN H5 SHORTWAVE SWINGS AROUND THE SOUTHERN
PERIPHERY OF A BROAD TROUGH INTO OUR AREA THIS EVENING. SEVERE
THUNDERSTORM ACTIVITY MAY BE WIDESPREAD OVER OUR SC COUNTIES AS THE
SHORTWAVE ENCOUNTERS THE SEABREEZE. GIVEN A WEAK WIND SHEAR
ENVIRONMENT...WARM TEMPS ALOFT...PWATS NEAR 2.5 INCHES..AND DCAPES
NEAR 1000 J/KG...THE PRIMARY CONCERN WITH SEVERE THUNDERSTORMS WILL
BE WET MICROBURSTS AND HEAVY RAINFALL. SHOWERS/THUNDERSTORMS SHOULD
BE ONGOING THROUGH SUNSET...ESPECIALLY WITH THE INFLUENCES OF
OUTFLOW BOUNDARIES FROM EARLIER ACTIVITY.
MID 90 TEMPS AND MID/UPPER 70 DEWPTS WILL ALSO BE ONGOING LATE THIS
AFTERNOON INTO EARLY EVENING...RESULTING IN WIDESPREAD HEAT INDICES
BETWEEN 105 AND 108 F. A HEAT ADVISORY WILL REMAIN UNTIL 7 PM FOR
ALL COUNTIES THIS EVENING AS THESE CONDITIONS PERSIST. HEAT INDICES
WILL LIKELY BE HIGHEST OVER LOCATIONS WHERE POOLING OF DEWPTS OCCURS
ALONG AND AHEAD OF THE SEABREEZE. SHOWERS/THUNDERSTORMS WILL PROVIDE
SOME RELIEF FROM HIGHER HEAT INDEX VALUES THIS EVENING...WHICH MAY
RESULT IN ENDING A HEAT ADVISORY FOR SOME COUNTIES AN HOUR TO TWO
EARLY. AS SHOWERS AND THUNDERSTORMS SHIFT OFFSHORE LATER
TONIGHT...CLOUD COVER WILL REMAIN AND LIKELY KEEP OVERNIGHT LOW
TEMPS IN THE MID/UPPER 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...LOOKS TO BE ANOTHER ACTIVE DAY AS THE REMNANTS OF A
DIFFUSE FRONTAL BOUNDARY SINKS INTO THE AREA AND EVENTUALLY WASHES
OUT. INSTABILITY WILL BE MODERATE TO STRONG WITH SBCAPES RISING TO
NEAR 3500 J/KG BY LATE MORNING/EARLY AFTERNOON WITH NEGLIGIBLE CINH.
ENHANCED LOW-LEVEL CONVERGENCE IN THE VICINITY OF THE DISSIPATING
SYNOPTIC BOUNDARY AS WELL AS THE INLAND MOVING SEA BREEZE WILL
SUPPORT SCATTERED TSTMS DURING THE AFTERNOON AND EVENING HOURS. WILL
MAINTAIN 50 PERCENT POPS...BUT LATER SHIFTS MAY NEED TO EVENTUALLY
BUMP POPS INTO THE LIKELY CATEGORY AS CONFIDENCE INCREASES ON WHERE
THE GREATEST CONVECTIVE COVERAGE WILL OCCUR. 0-6KM BULK SHEAR OF
15-20 KT WILL BE MARGINAL FOR ORGANIZED SEVERE WEATHER TSTMS...BUT A
NUMBER OF MULTICELLULAR CONVECTIVE CLUSTERS MAY BRIEFLY BECOME
SEVERE ALONG MESOSCALE BOUNDARY COLLISIONS GIVEN THE DEGREE OF
INSTABILITY THAT WILL BE IN PLACE. CONVECTION WILL GRADUALLY WANE
THROUGH THE EVENING HOURS.
HIGHS IN THE LWR-MID 90S COMBINED WITH DEWPOINTS IN THE MID-UPR 70S
WILL SUPPORT YET ANOTHER ROUND OF HEAT INDICES OF 105-110 DEGREES
SATURDAY AFTERNOON. WILL ISSUE ANOTHER HEAT ADVISORY...INCREDIBLY
31ST HEAT ADVISORY OF THIS YEAR...FOR ALL AREAS FROM 11 AM UNTIL 8
PM. LOWS WILL RANGE FROM THE MID-UPR 70S WITH LWR 80S AT THE BEACHES.
SUNDAY...HEIGHTS WILL STEADILY INCREASE SUNDAY AS THE UPPER RIDGE
BUILDS ACROSS THE LOWER MISSISSIPPI VALLEY. THIS WILL RESULT IN A
SLIGHT DECREASE IN TSTM COVERAGE AS MID-LEVEL SUBSIDENCE BEGINS TO
TAKE HOLD. STILL EXPECT ISOLATED TO LOW-END SCATTERED ACTIVITY AS
TEMPERATURES WARM INTO THE LWR-MID 90S. 20-30 PERCENT POPS WILL
SUFFICE FOR NOW...HIGHEST ACROSS THE INTERIOR SOUTHEAST GEORGIA
ZONES. ELEVATED DEWPOINTS IN THE MID-UPR 70S WILL LIKELY PRODUCE
HEAT INDICES WELL INTO ADVISORY CRITERIA ONCE AGAIN...SO ADDITIONAL
HEAT ADVISORIES ARE LIKELY AS THIS LONG-DURATION HEAT WAVE PERSISTS.
WILL CONTINUE TO HIGHLIGHT THIS RISK IN THE HAZARDOUS WEATHER
OUTLOOK. TSTMS WILL QUICKLY DIMINISH BY MID-EVENING WITH THE LOSS OF
INSOLATION. LOWS WILL RANGE FROM THE MID 70S INLAND TO THE LWR 80S
AT THE BEACHES.
MONDAY...UPPER RIDING WILL BE FIRMLY ESTABLISHED ACROSS THE REGION
BY MONDAY. MODELS ARE SHOWING VERY LITTLE POTENTIAL FOR CONVECTIVE
DEVELOPMENT DURING THE AFTERNOON WITH A MODEST MID-LEVEL CAP IN
PLACE. STILL CAN NOT COMPLETELY RULE OUT ISOLATED TSTMS AHEAD OF THE
SEA BREEZE SO WILL KEEP SLIGHT CHANCE POPS IN PLACE. HIGHS WILL
RANGE FROM THE MID-UPR 90S INLAND TO THE UPR 80S-LWR 90S AT THE
COAST WITH HEAT INDEX VALUES OF 106-112. ANY TSTMS WILL QUICKLY
DIMINISH MONDAY EVENING WITH LOWS FROM LWR-MID 70S INLAND TO LWR 80S
AT THE BEACHES.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LARGE SCALE UPPER RIDGING WILL DOMINATE THE PATTERN NEXT WEEK. THE
ONLY WILDCARD IS A TUTT LOW THAT BOTH THE GFS AND ECMWF HAVE
CONTINUED TO SHOW MOVING INTO THE SOUTHEAST UNITED STATES MON OR
TUE. BASED ON THIS...AND THE FACT THAT DEEPER MOISTURE WILL BE
ACROSS SOUTHWEST ZONES...WE KEPT THE HIGHEST POPS ACROSS SOUTHEAST
GA MON THROUGH WED. MID-LEVEL SUBSIDENCE WILL MAKE IT DIFFICULT FOR
MUCH IN THE WAY OF CONVECTION TO FIRE ACROSS SOUTHERN SC DURING THAT
PERIOD. LATE IN THE WEEK A STRONGER RIDGE IS EXPECTED TO BUILD OVER
THE WESTERN ATLANTIC...ALLOWING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO POP JUST ABOUT ANYWHERE.
A CONTINUED WARM PATTERN FAVORS HIGH TEMPS EACH DAY IN THE MIDDLE
90S WITH OVERNIGHT LOWS IN THE LOWER TO MIDDLE 70S. GUIDANCE KEEPS
DEWPOINTS IN THE MID 70S DURING THE PERIOD WHICH WOULD RESULT IN
HEAT INDICES OF 105-110 PRETTY MUCH THROUGH FRIDAY. THEREFORE...THE
HEAT ADVISORIES WILL LIKELY CONTINUE FOR QUITE A BIT LONGER.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
HAVE INITIATED THE 18Z TAFS FOR KCHS AND KSAV WITH CBS AND A TEMPO
OF TSRA AS SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED THIS
AFTERNOON. EXPECT THUNDERSTORMS TO BE CAPABLE OF PRODUCING GUSTY
WINDS AND HEAVY DOWNPOURS...WHICH COULD QUICKLY REDUCE VISIBILITIES.
EXPECT COVERAGE AND INTENSITY OF CONVECTION TO INCREASE LATER THIS
AFTERNOON. SOME MODELS ALSO KEEP PRECIP PERSISTING INTO THE EARLY
OVERNIGHT HOURS AS WELL...ESPECIALLY AT KSAV. WILL MAINTAIN CBS FOR
THE FIRST PORTIONS OF THE OVERNIGHT BUT WILL AMEND IF NECESSARY.
LINGER MOISTURE COULD LEAD TO SOME MVFR CEILING/FOG DEVELOP EARLY
SATURDAY MORNING. HOWEVER...PROBABILITY STILL REMAINS TOO LOW TO
INCLUDE IN TAFS FOR NOW.
EXTENDED AVIATION OUTLOOK...DECENT CHANCES FOR MVFR OR LOWER
CIG/VSBY IN SHOWERS AND TSTMS SATURDAY THROUGH SUNDAY. GENERALLY
VFR CONDITIONS THEREAFTER.
&&
.MARINE...
WITH THE EXCEPTION OF THE CHS HARBOR...SOUTH/SOUTHWEST WINDS
OF 15 KNOTS WILL PERSIST OVER THE WATERS THIS EVENING AS THE
PRESSURE GRADIENT ENHANCES BETWEEN A BROAD TROUGH TO THE NORTH AND
ATLANTIC HIGH PRESSURE OVER THE OUTER WATERS. WINDS WILL REMAIN
BETWEEN 15 TO 20 KNOTS THROUGH MOST OF THE NIGHT FOR THE NORTHERN
SC WATERS BEYOND 20 NM FROM THE COAST.
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING AS AN H5 SHORTWAVE
SHIFTS OVER THE WATERS LATE. GIVEN VERY UNSTABLE ATMOSPHERIC
CONDITIONS...A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT
UNTIL 9 PM FOR ALL COASTAL WATERS ALONG THE SC AND GA COASTS. THE
PRIMARY THREAT WILL BE STRONG WINDS.
8 TO 9 SECOND SWELLS FROM THE EAST SOUTHEAST ALONG WITH AN INCREASING
WIND WAVE COMPONENT WILL BUILD SEAS TO 3 TO 4 FEET FOR MOST COASTAL
WATERS THIS EVENING...AND UP TO 3 TO 5 FEET OVERNIGHT FOR WATERS
BEYOND 20 NM FROM THE SC/GA COAST.
BEGINNING SATURDAY...A SOUTHERLY WIND REGIME WILL DOMINATE THE
PERIOD WITH ATLANTIC HIGH PRESSURE FIRMLY IN CONTROL. INCREASING
EASTERLY 10-11 SECOND SWELLS BEING GENERATED BY TS COLIN WILL
PRODUCE SOME SLIGHTLY HIGHER COMBINED SEAS FOR MUCH OF THE PERIOD.
ATTM IT APPEARS SEAS WILL GENERALLY REMAIN 5 FT OR LESS WITH WINDS
15 KT OR LESS.
RIP CURRENTS...THE FOLLY BEACH WAVE SENSOR INDICATES SEAS OF 2-3 FT
ARE OCCURRING ACROSS THE OUTER EDGES OF THE SURF ZONE THIS AFTERNOON
WITH PERIODS AROUND 5 SECONDS. WW3/WW4 OUTPUT SUGGESTS PERIODS WILL
STEADILY INCREASE TONIGHT AS THE EASTERLY SWELL TRAIN THAT IS BEING
GENERATED BY DISTANT TS COLIN BEGINS TO AFFECT THE LOCAL MARINE
AREA. EXPECT DOMINATE PERIODS OF 10-11 SECONDS TO OCCUR SATURDAY
AFTERNOON...WHICH COMBINED WITH A MODEST ONSHORE WINDS IN THE WAKE
OF THE SEA BREEZE...WILL SUPPORT A MODERATE RISK FOR RIP CURRENTS AT
ALL BEACHES. AN ELEVATED RIP CURRENT RISK WILL CONTINUE FOR THE NEXT
SEVERAL DAYS AS SWELLS INDUCED BY COLIN CONTINUE AND ANOTHER SET OF
PERIGEAN SPRING TIDES APPROACH.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 6, 6:17 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT FRI AUG 6 2010
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
072330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
717 PM EDT FRI AUG 6 2010
...SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID TO
UPPER 90S AND MODERATE LEVELS OF HUMIDITY WILL LIKELY PRODUCE HEAT
INDICES OF 105 DEGREES OR GREATER DURING THE AFTERNOON AND EVENING
HOURS INTO NEXT WEEK. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE
NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
AMZ330-350-352-354-072330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
717 PM EDT FRI AUG 6 2010
...SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
AMZ374-072330-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
717 PM EDT FRI AUG 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
GAZ117-119-139-141-SCZ048>051-072330-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
717 PM EDT FRI AUG 6 2010
...SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
HEAT ADVISORY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID TO
UPPER 90S AND MODERATE LEVELS OF HUMIDITY WILL LIKELY PRODUCE HEAT
INDICES OF 105 DEGREES OR GREATER DURING THE AFTERNOON AND EVENING
HOURS INTO NEXT WEEK. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE
NEEDED.
RIP CURRENTS...THERE WILL BE AN ELEVATED RISK FOR RIP CURRENTS
THROUGH EARLY NEXT WEEK AS SWELLS BEING GENERATED BY TROPICAL
CYCLONE COLIN AFFECT THE REGION.
COASTAL FLOODING...SHALLOW COASTAL FLOODING AROUND TIMES OF HIGH
TIDE WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY AS SPRING TIDES
AFFECT THE REGION. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE
NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 6, 5:28 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT FRI AUG 6 2010
SCZ044-045-062345-
DORCHESTER-INLAND BERKELEY-
628 PM EDT FRI AUG 6 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES THROUGH 745 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...16 MILES WEST OF EASTERN LAKE MARION...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...CROSS...DORCHESTER...EASTERN LAKE MARION...
EADYTOWN...HARLEYVILLE...NORTHERN LAKE MOULTRIE...SAINT STEPHEN AND
SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3351 7996 3339 7982 3307 8040 3329 8059
3334 8050 3327 8043 3327 8036 3328 8033
3327 8030 3330 8025 3338 8024 3340 8022
3345 8022 3346 8015 3350 8014 3352 8007
TIME...MOT...LOC 2229Z 319DEG 18KT 3350 8043Local storm report, Aug 6, 5:35 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG NORTH CHARLESTON 32.85N 79.97W
08/06/2010 CHARLESTON SC NWS EMPLOYEE
SEVERAL LARGE BRANCHES BLOWN DOWN ALONG AVIATION AVENUE
NEAR THE FAA TOWER ENTRANCE.
&&
FWALocal storm report, Aug 6, 5:36 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLOOD NORTH CHARLESTON 32.85N 79.97W
08/06/2010 CHARLESTON SC NWS EMPLOYEE
6 INCHES OF WATER COVERING PORTIONS OF AVIATION AVENUE IN
FRONT OF THE BOEING PLANT. ROAD IS STILL PASSABLE.
&&
FWALocal storm report, Aug 6, 6:05 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 SSE GOOSE CREEK 32.94N 80.00W
08/06/2010 E0.75 INCH BERKELEY SC TRAINED SPOTTER
DIMED SIZE HAIL REPORTED IN TANNER PLANTATION.
0530 PM TSTM WND DMG 4 W CHARLESTON 32.78N 80.01W
08/06/2010 CHARLESTON SC LAW ENFORCEMENT
TREE DOWN AT BETSY ROAD AND SANFORD ROAD. TIME ESTIMATED
BASED ON RADAR.
&&
JAQLocal storm report, Aug 6, 6:06 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 SSE GOOSE CREEK 32.94N 80.00W
08/06/2010 E0.75 INCH BERKELEY SC TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN TANNER PLANTATION.
&&
JAQLocal storm report, Aug 6, 6:09 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 SSE CHARLESTON AIRPOR 32.88N 80.03W
08/06/2010 CHARLESTON SC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED A TREE DOWN ON THE RAMP AT
EXIT 17 ON INTERSTATE 526.
&&
JRLThunderstorm Wind, Screven
- When
- August 6, 6:20 PM EST to 6:21 PM EST
- Where
- Screven County, 2.38 mi NNE of Mears
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.980, -81.560
Law enforcement reported a tree down on a power line at the intersection of Oglethorpe Trail and Smith Lake Road.
Thunderstorm Wind, Screven
- When
- August 6, 7:20 PM EST to 7:21 PM EST
- Where
- Screven County, 0.58 mi W of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Utility Company
- Coordinates
- 32.750, -81.640
A electric company reported several trees down on power lines in Sylvania.
Thunderstorm Wind, Screven
- When
- August 6, 7:55 PM EST to 7:56 PM EST
- Where
- Screven County, 1.16 mi W of Ogeechee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 32.630, -81.790
A electric company reported trees down on power lines between Rocky Ford and Dover.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, August 6, 2010$1.5 million · 1.25 in hail · 17 events
- Hail and Lightning Strikes in Georgia, August 6, 2010$181,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in Texas, August 6, 2010$76,000 · 65 kt wind · 12 events
- Damaging Winds in Idaho, August 6, 2010$45,000 · 66 kt wind · 10 events
- Damaging Winds and Lightning Strikes in Texas, August 6, 2010$50,000 · 54 kt wind · 7 events
- Tornado and Damaging Winds in South Carolina, August 6, 2010$41,000 · EF0 · 9 events
- Damaging Winds in Alabama, August 6, 2010$50,000 · 65 kt wind · 2 events
- Damaging Wind and Lightning Strike in Arkansas, August 6, 2010$40,000 · 55 kt wind · 2 events
- Lightning Strike in Wyoming, August 6, 2010$40,000 · 1 event
- Flash Flood and Damaging Wind in Alabama, August 6, 2010$32,000 · 50 kt wind · 2 events
- Hail and Lightning Strikes in Louisiana, August 6, 2010$23,000 · 0.75 in hail · 3 events
- Hail and Damaging Winds in South Carolina, August 6, 2010$14,000 · 53 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248769, 248770, 248771.